MAUDE Adverse Event Report: MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED

MENTOR TEXAS MENTOR MEMORYGEL BREAST IMPLANT; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Model Number 3545295
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes No Code Available (3191); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Reason for device explant and/or reoperation: breast asymmetry.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported that a (b)(6) female patient underwent a breast augmentation revision with 295cc mentor memorygel breast implants and experienced postoperative right-sided breast lump.On (b)(6) 2020, the patient was diagnosed with right-sided rupture via mammogram and ultrasound.Tissue from the patient's right and left capsules were tested, and the findings identified inflamed tissue with no malignancy.As a result, the patient underwent bilateral explantation on (b)(6) 2020 and did not receive replacement devices.This report is for the patient's left-sided device.
 
Additional Manufacturer Narrative
On 4/21/2020, mentor became aware that incorrect due date of 5/1/2020 was inadvertently reported under previous submission.The correct due date for the follow up 1 report is 5/20/2020.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
After clinical/secondary review of this file performed on 4/20/2020, it was decided to remove breast mass code and add granuloma and capsular contracture codes to the right side and also remove anisomastia from the left side and add breast implant prophylactic removal code to more accurately capture the reported event.Event description has also been updated under field b5 after clinician's review.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
It was reported from the us that a 56-year-old female patient of an unknown ethnicity who underwent breast augmentation revision implant surgery with mentor medical devices (siltex uhp 295cc, date of implant (b)(6) 2013 has experienced right breast implant rupture, capsular contracture, and granuloma.An ultrasound that was performed displayed 9 separate silicone granulomas of the right breast extending from the axillary tail down along the lateral chest wall with the lowest and largest at 1 and 8 o¿clock corresponding to the mass felt by the patient.As a result, the patient underwent explanation of the devices on (b)(6) 2020.The left breast implant was removed prophylactically because the doctor had a suspicion that the patient had bia-alcl.As per the operative report, the doctor reports that the right-side capsule was thickened and abnormal looking.He stated that he feared that the patient might have bia-alcl and therefore did a bilateral total capsulectomy.Both capsules were sent to the lab and results showed inflamed tissue with no malignancy.
 
Additional Manufacturer Narrative
This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
After clinical/secondary review of this file performed on july 20, 2023, it was decided to remove "medical device removal" and "new patient code", and add "no adverse event"to more accurately capture the reported event.Per the information provided, the left breast implant was removed prophylactically due to fear of bia-alcl, but there was no issue with the left breast.Manufacturer¿s reference number: (b)(4) coding corrections made under section h per clinician's review.
 
Additional Manufacturer Narrative
Per clinician's review, medical device problem code has been correctly updated under field h6 to "adverse event without identified device or use problem" to more accurately capture the reported event.This supplemental report is for the patient¿s left-sided device.Manufacturer¿s reference number: (b)(4).Corrected device problem code under h6.

Brand Name
MENTOR MEMORYGEL BREAST IMPLANT
Common Device Name
PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer (Section G)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
Manufacturer Contact
gabriel alfageme
3041 skyway circle north
irving, TX 75038
949789-8687
MDR Report Key9970047
Report Number1645337-2020-05415
Device Sequence Number2077250
Product Code FTR
UDI-Device Identifier00081317007104
UDI-Public00081317007104
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P030053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/12/2017
Device Model Number3545295
Device Catalogue Number3545295
Device Lot Number6633486
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 04/01/2020
Supplement Date Received by Manufacturer04/21/2020
04/21/2020
07/20/2023
07/25/2023
07/27/2023
Initial Report FDA Received Date04/16/2020
Supplement Report FDA Received Date04/21/2020
04/21/2020
07/25/2023
07/25/2023
07/27/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/13/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age56 YR
Patient SexFemale